Thunderstorm Wind, Pike
- When
- November 10, 3:08 PM CST
- Where
- Pike County, Winslow
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.383, -87.217
Trees were blown down in the Vespen and Winslow areas.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 2:00 PM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST SUN NOV 10 2002 LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES SHORTLY AFTER SUNSET. LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK. CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT BEST. WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON... .DAY ONE... THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON. THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY. WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY PROCEDURES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. YORK
ILZ084-MOZ076-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CST SUN NOV 10 2002 ...STRONG STORM CROSSING MISSISSIPPI RIVER... A STRONG STORM IS CURRENTLY CROSSING THE MISSISSIPPI RIVER FROM PERRY COUNTY MISSOURI...TOWARD GORHAM ILLINOIS. THIS STORM HAS THE POTENTIAL FOR 40 TO 50 MPH WINDS...ONE HALF INCH HAIL AND VERY HEAVY RAINFALL. THIS STORM MAY INTENSIFY AND BECOME SEVERE AS IT CONTINUES TO MOVE NORTHEAST AT 50 MPH TOWARD ELKVILLE. IF YOU LIVE IN JACKSON COUNTY REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CST.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 10W WAPPAPELLO MO WIND DAMAGE
11/10/02 WAYNE TREE REPORTED DOWN AT HWY
172 & HWY 67 REPORTED BY
LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0138 PM ELKVILLE IL 1.00 INCH HAIL
11/10/02 JACKSON REPORTED BY JACKSON
COUNTY SHERIFFS OFFICE
0140 PM HURST IL 0.75 INCH HAIL
11/10/02 WILLIAMSON REPORTED BY TRAINED
SPOTTERS
0143 PM ROYALTON IL 1.75 INCH HAIL
11/10/02 FRANKLIN REPORTED BY FIRE
DEPARTMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0146 PM 2S ELKVILLE IL TORNADO
11/10/02 JACKSON AT THE INTERSECTION OF
HALLIDAYBORO AND MARTIE
ROADS REPORTED BY TRAINED
SPOTTERS
0151 PM ROYALTON IL TORNADO
11/10/02 FRANKLIN
0217 PM 1S DUDLEY MO 1.00 INCH HAIL
11/10/02 BUTLER REPORTED BY TRAINED
SPOTTERSPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
151 PM ROYALTON IL TORNADO
11/10/02 FRANKLIN REPORTED BY FRANKLIN
COUNTY SHERIFFS OFFICEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
257 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM MCLEANSBORO IL 1.00 INCH HAIL
11/10/02 HAMILTON REPORTED BY HAMILTON
COUNTY EMERGENCY
MANAGEMENTThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in the Vespen and Winslow areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323020.